MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/RIGHT; PLATE, FIXATION, BONE
Model Number 02.111.630
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6), 2021 the 2.4mm variable locking compression plate was not able to lock into a screw in the left-most distal ulnar column screw.A total of three (3) locking screws and one (1) plate were tried.The procedure was successfully completed with a thirty (30) minute surgical delay.The patient's status is unknown.This report is for one (1) 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/3h shaft/right.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the 2.4 va 2-clmn vlr drp 6h hd/3h sft/rt (p/n: 02.111.630, lot number: 3l95060) was received at us cq.Visual inspection of the complaint device showed the threads inside the left-most distal ulnar column hole were stripped.Device failure/defect identified? yes.Functional test: a functional assessment was performed on the complaint device and the returned mating screws.None of the mating screws were able to screw into any of the holes on the complaint device.This is likely due to the damaged threads in the complaint device and the damaged head threads on the mating screws.The condition can be replicated.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the left-most distal ulnar column hole threads were stripped and mating devices were unable to assemble.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 02.111.630.Lot: 3l95060.Manufacturing site: mezzovico.Release to warehouse date: 26.March 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11497301
Report Number2939274-2021-01330
Device Sequence Number2843468
Product Code HRS
UDI-Device Identifier10886982031990
UDI-Public10886982031990
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.630
Device Catalogue Number02.111.630
Device Lot Number3L95060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/28/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM VA LOCKING SCREW STARDRIVE 16MM.; 2.4MM VA LOCKING SCREW STARDRIVE 16MM.; 2.4MM VA LOCKING SCREW STARDRIVE 16MM.